Alert archive / New Jersey / Areal Flood Advisories in 2013
Areal Flood Advisory 178, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2013, 6:30 AM EDT for Sussex County, Warren County, New Jersey; Monroe County, Pennsylvania. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2013, 6:30 AM EDT (10:30 UTC)
- Expired
- Aug 9, 2013, 10:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Sussex County, NJ, Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 129 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 910 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 3:47 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 9, 3:47 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
347 AM EDT FRI AUG 9 2013
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TODAY AND MOVE THROUGH
THE REGION BY EARLY SATURDAY. THIS FRONT WILL THEN STALL TO OUR
SOUTH THROUGH MONDAY. A FEW WAVES OF LOW PRESSURE MAY MOVE ALONG
THIS BOUNDARY FOR THE EARLY PART OF THE WEEK. ANOTHER COLD FRONT
WILL CROSS THE REGION FROM THE WEST AROUND TUESDAY, FOLLOWED BY AN
AREA OF HIGH PRESSURE FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY'S WEATHER WILL PROBABLY BE THE POOREST OF THE WEEK WITH A SLOW
MOVING FRONT EXPECTED TO APPROACH AND INTERACT WITH THIS WARM HUMID
AIR MASS IN PLACE. WINDS WILL SLOWLY INCREASE TODAY AND ROUNDS OF
SHOWERS/TSTMS ARE EXPECTED TO IMPACT THE REGION.
ONE BATCH OF RAINS ACROSS NE PA AND NRN NJ EARLY THIS MORNING WILL
MOVE NORTH/EAST OF THE AREA AFTER DAWN. THE MODELS INDICATE MORE
SHOWERS/TSTMS BLOSSOMING LATER THIS MORNING AND PERSISTING INTO THE
EVENING. WE DO NOT EXPECT A WIDESPREAD SVR OUTBREAK TODAY...BUT ANY
TSTMS WILL BE CAPABLE OF STRONG WINDS GUSTS AND DECENT DOWNPOURS.
WE CONSIDERED A FLOOD WATCH FOR A WHILE EARLIER...BUT DECIDED
AGAINST IT SINCE THE QPF FROM YDAY AND THU NIGHT WAS SPOTTY AND NOT
TOO EXCESSIVE. THERE WERE SOME LOCAL 1.0 TO 1.5 INCH RAINS ACROSS THE
SRN POCONOS AND NRN NJ...BUT CONSIDERING THE FFG ACROSS THOSE
AREAS...ANOTHER INCH OF RAIN TODAY WILL PROBABLY NOT CREATE MANY
ISSUES. LOCAL FLS PRODUCTS ARE POSSIBLE IF ANY SLOW MOVING TSTMS
DEVELOP. OVERALL FFW POTENTIAL IS RATHER LOW TODAY AND TONIGHT.
WE GENERALLY WENT ALONG WITH THE MAV MOS/PERSISTENCE COMBO WITH
HIGHS EXPECTED TO REACH MID/UPPER 80S SOUTH AND LOW TO MID 80S
NORTH/CENTRAL AREAS. WINDS...MOSTLY SOUTH/SOUTHWEST 10 TO 15
MPH...G20 THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
THE FRONT WILL CONTINUE CROSSING THE AREA TONIGHT. POPS DECREASE
FROM NORTH TO SOUTH AND THE NIGHT PROGRESSES. WINDS SHIFT TO WRLY
THEN NWRLY OVERNIGHT AND DRIER AIR BEGINS TO ARRIVE OVER THE AREA.
IT MAY TAKE UNTIL AFTER DAWN SAT TO BEGIN MIXING THE DRIER AIR DOWN.
OVERNIGHT LOW TEMPS TONIGHT WILL RANGE FROM THE LOW 60S ACROSS THE
NORTH TO THE LOW 70S OVER THE SOUTH...WHERE THE FRONT WILL CROSS
LATE.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AT THE START OF THE EXTENDD PD, THE AFOREMENTIONED CDFNT WILL BE
OFF THE CST AND ALL OF THE MDL GUID IS IN REASONABLE AGREEMENT
THAT SAT SHOULD BE MOSTLY IF NOT ALL DRY. IF THERE IS TO BE ANY
LINGERING PRECIP, IT WILL BE EARLY AND ACRS THE S. FOR NOW, WILL
JUST KEEP SOME VERY LOW POPS ACRS SRN AREAS EARLY AND THIS COULD
END UP BEING OVERDONE.
HIGH PRESSURE THEN BUILD IN BEHIND THE FRONT, WHICH WILL REMAIN
STALLED S OF THE REGION AND SUNDAY LOOKS PREDOMINANTLY DRY AS
WELL. SOME OF THE GUID IS INDICATING SOME POPS OVER THE EXTREME
SRN AREAS, WHILE OTHER GUID KEEPS THE POPS S OF THE CWA. SINCE THE
GFS (THE GUID WITH THE MOST NWD EXTENT) OFTEN OVERDOES ITS PRECIP
FIELD, AM INCLINED TO GO WITH THE OTHER SOLNS ATTM, BUT MAY NEED
TO INCREASE POPS LATER ON SUN ACRS THE S IF OTHER GUID COMES INTO
AGREEMENT.
BY MON, BOTH THE ECMWF AND GFS WANT TO BRING A WEAK LOW TO THE S
AND AGAIN ITS A QUESTION OF HOW FAR N ANY PRECIP WOULD COME. ONCE
AGAIN, THE GFS HAS A FURTHER N EXTENT, BUT BOTH MDLS INDICATE A
STRONGER LOW, SO HAVE BOUGHT OFF ON A MORE NRN EXTENT THIS TIME
AND BROUGHT SOME LOW POPS EVERYWHERE, BUT THIS IS LOW CONFIDENCE.
BY TUE, A CDFNT WILL BE APPROACHING FROM THE W AND WILL CROSS THE
REGION BY TUE NIGHT. THIS LOOKS TO BE OUR BEST CHC OF RAIN.
BEHIND THE CFP, HIGH PRESSURE WILL BUILD DOWN FROM THE NRN PLAINS
AND BRING DRY WX FOR WED AND THU.
TEMPS LOOK TO BE AT OR SLIGHTLY ABOVE NRML THRU MIDWEEK AND THEN
WILL BE A TAD BELOW NRML BEHIND THE TUE FROPA AS THE HIGH BUILDS
IN, DEW POINTS WILL BE QUITE PLEASANT FOR MID AUGUST THOUGH.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
PLENTY OF MVFR/IFR CONDITIONS ACROSS THE TERMINALS EARLY THIS
MORNING. THE SOUTHERLY FLOW OF HUMID AIR AND SEVERAL WEAK S/W MOVING
THROUGH THE FLOW WILL KEEP PLENTY OF SHOWERS ACROSS THE REGION TODAY
WITH THE AREAS NORTH/WEST BEING FAVORED EARLY AND THEN THE DEL
VALLEY AND SRN AREAS LATER THIS AFTERNOON. TSTMS ARE ALSO EXPECTED
MOSTLY THIS AFTERNOON AND EARLY EVENING. A COLD FRONT WILL CROSS THE
AREA LATER TODAY AND TONIGHT WITH IMPROVING CONDITIONS ARRIVING
BEHIND IT FRI NIGHT.
MOST MODELS ARE INDICATING ONE BATCH OF SHOWERS EARLY THIS MORNING
ACROSS THE NORTH...THEN MORE DURING THE MORNING NORTH/CENTRAL
FOLLOWED BY A BREAK THIS AFTERNOON...THEN MORE SCT TSTMS LATER THIS
AFTERNOON AND EVENING WITH THE FRONT. WE HAVE BLENDED THIS IN WITH
SOME INPUT FROM THE EARLIER TAFS TO ARRIVE AT A LOW-MOD CONFID FCST.
LIKE YDAY...WE WILL HOLD OFF ON TRYING TO TIME TSTMS TODAY AND LET
THE DAY SHIFT TRY TO GET A BETTER HANDLE ON IT. I COULD INSERT SOME
IN THE 12Z TAFS IF CONDITIONS LOOK MORE FAVORABLE LATER.
OUTLOOK...
SAT THROUGH MON...THERE COULD BE SOME LINGERING LOWER CIGS EARLY
SAT, ESPECIALLY ACRS THE S, OTHERWISE...MAINLY VFR CONDITIONS
EXPECTED. ISOLATED SHWRS/TSTMS REMAIN POSSIBLE, ESPECIALLY MONDAY.
HIGH CONFIDENCE.
TUES...VFR TO POSSIBLE MVFR AT TIMES WITH SCATTERED SHWRS/TSTMS
POSSIBLE AS CDFNT CROSSES THE REGION FROM W TO E. WNDSHFT WITH
CFP. MDT TO HIGH CONFIDENCE.
&&
.MARINE...
WINDS AND SEAS WILL SLOWLY BUILD TODAY AS THE LOW PRESSURE SYSTEM TO
THE NORTH AND ITS ATTACHED FRONT BEGIN TO MOVE TOWARD THE AREA. IT
APPEARS THAT THERE WILL BE A WEAK INVERSION IN PLACE TODAY...BUT
PROBABLY ENOUGH MIXING TO ALLOW SOME OF THE LOW LEVEL WINDS (AROUND
30 KTS) TO CREATE SOME GUSTS ACROSS THE NRN COASTAL WATERS. SEAS
ACROSS THESE AREAS MAY BUILD TO 5 FT...SO WE WILL RAISE THE SCA FLAG
FOR THE 12Z TO 00Z PERIOD TO COVER THESE ENHANCED CONDITIONS. SCT
SHOWERS/TSTMS EXPECTED ON ALL WATERS TODAY WITH LOCALLY HIGHER
WINDS/SEAS. TONIGHT...THE COLD FRONT WILL CROSS THROUGH WITH SCAT
SHOWERS/TSTMS EARLY THEN IMPROVING CONDITIONS. WINDS SHIFT TO WRLY
TONIGHT THEN NW BY MORNING.
OUTLOOK...
A COLD FRONT WILL BE TRACKING ACROSS THE CSTL WATERS, EVENTUALLY
STALLING TO OUR SOUTH THROUGH MON. SEAS ARE EXPECTED TO GENL BE IN
THE 2 TO 3 FT RANGE WITH SUSTAINED WINDS GENLY UNDER 10 KT AND
GUSTS UNDER 15 KT, SO SUB-ADVISORY CONDS ARE EXPECTED THRU THE PD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ANZ450-451.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...NIERENBERG
AVIATION...NIERENBERG/O'HARA
MARINE...NIERENBERG/O'HARAHazardous weather outlook, Aug 9, 5:44 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 544 AM EDT FRI AUG 9 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-100945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 544 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. DOWNPOURS TODAY MAY RESULT IN SOME AREAS OF URBAN AND SMALL STREAM FLASH FLOODING. IN ADDITION, SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS ESPECIALLY IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-100945- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 544 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. DOWNPOURS TODAY MAY RESULT IN SOME AREAS OF URBAN AND SMALL STREAM FLASH FLOODING. IN ADDITION, SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS ESPECIALLY IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-100945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 544 AM EDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS ESPECIALLY IN THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:55 AM EDT | Small Craft Advisory | PHI | 16 hr | |
| Aug 9, 7:34 AM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
| Aug 9, 8:03 AM EDT | Flash Flood Watch | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 11 hr |
| Aug 9, 8:39 AM EDT | Flash Flood Warning | PHI | Monroe | 4 hr |
| Aug 9, 7:03 PM EDT | Special Weather Statement | PHI | Sussex | 57 min |
| Aug 9, 7:40 PM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
Nearby
Areal Flood Advisories in New Jersey, 2013Areal Flood Advisories in Pennsylvania, 2013Every areal flood advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.